Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
Avatar universal

Attacks

Please help if you can, Well i always had panic attacks on an everyday basis. Like i said in previous post i was on depakote and seroquel but i had to stop taking them because i was missing school and work and my motherhood duties because of the fact i was asleep all the time. Now the thing is I suffer from insomnia badly, and one night I wanted to go to sleep  so badly I took a seroquel normally that would put me sleep for 16 hours. but when i took it  my chest felt like it was caving in and in pain.I started having dizzy spells and i couldnt breath. I started to have a panic attack i tried to bring the medicine back up but i couldnt next thing i know i was out like a light.

But instead of sleeing straight through I woke up an hour later (it has neer done that) and force myself to use the bathroom. I had to hold on to everything i could because I was so tired cause of the medicine i think if i was to have fallen i would have been knocked out and if my family was to have seen that way they would have freaked out. normally i tell them when i am about to take my medication but I didnt that night. Its like when i took the medicine i felt i was being forced to go to sleep it was beyond my control even though thats why i took it in the first place. but anyway i made it safely to my bed and slept from 1:30 am -4:45pm the next day

Normally my panic and anxiety attacks hit me like i said on an everyday on an everyday basis especially at night. normally i think something is going to happen to make family beyond my control thats when my migraines flare up again and I cant breathe. Thats why I overly protective of my son and wont let him leave the house really. and i use to love taking him to the park.

I wont be able to see my Pdoc for another month I believe. but i will try a walk in on Tuesday. Is there any other meds should I tell him about to let me try. Nothing really to put me to sleep though. Its like because of my thoughts If I go to sleep I have to be alert so nothing will harm my family. I cant protect them epecially my little boy, if I am asleep.  Isnt this foolish of me I am always thinking about an intruder and ever since i can remember I always barricaded the doors to my home and to my room. sorry if i am rambling but I like speaking to you all because i cant talk to no one else.
5 Responses
439168 tn?1307935340
Did you go cold turkey off these medications? Because if you did, then you are experiecing the withdrawal symptoms of these meds. With the help of your MD, he/she can wean you off of these meds. Sounds like to me that you may need to change your meds around. I can't tell you the number of times my meds have been changed and some added to it.

Can you hold out to see your MD? If not, can you call the office and tell them your concerns? The MD or the nurse should be able to call you back.

I tried coming off one of my meds cold turkey and I had panic attacks and insomnia for 2 days. I couldn't wait to get home and take the med. When I did, I was fine. I felt like a true addict at that time. But I know that I need these meds.

Sounds too like you need your doses adjusted or try something else that might work better for you.

I was given prozac back when I was in my 20's. It was given to me to treat PMDD or PMS and it made me so manic that I thought I was going to kill my husband. I called my doctor and told him that I was having throughts of killing my husband. He didn't pause...I don't think he even took a breath. He told me to stop taking the medication. I did. Nothing happened, except that urge to kill my husband went away!

Feel free to e-mail me here....

Sorry you're suffering. Just know you're not alone.

Ahsley
142722 tn?1281537216
seroquel was so great!!  I had to stop it to because i couldn't get up at night with my baby i went through and still going through this it really sucks
337492 tn?1212462436
Hello again.  A natural solution, again, to the rescue.  First of all, you do not want to ever quit "cold turkey".  These medicines are not to be taken lightly.  They change the biochemistry in our brains and quitting abruptly can really mess you up.  Best to taper off, under doctors care.  Ok,  I struggle with insomnia myself, one of the grand fringe bennies of being bipolar J/K... It SUCKS!  I have battled with sleeping well since childhood.  I like to sleep a regular 8 hours like everyone else.  Sleeping well and feeling refreshed is a luxury to me, and I am sure it is to all the other bipolars in this world.  Ok, after heavy meds and tons of pills, I found something that works pretty darn well.  I went to the healthfood store (what a shock) and got 5mg dissolving Melatonin pills.  I put it under my tongue and BAM,,, 20 minutes later, DROWSY!!  Yippee... puts me into a restful sleep.  In order to combat the racing thoughts, which I have a terrible time with, I got myself a theraputic sound machine that plays ocean waves.  It matches my breathing pattern, hence minimizing the racing thought pattern.  So a natrual solution and I am starting to get regular sleep and waking up feeling refreshed.  BTW, did you ever go get that Magnesium????  If you did not, I am gonna be ticked at you!  It really works wonders for those migraines!  
Avatar universal
yes actually i did stop cold turkey. i was missing to much school, work and motherly duties. But like Ashley said i may need to get my meds adjusted because that is just too much. and it is also affecting my menstral cycle. i was suppose to get it on the 12th and it hasnt shown up yet although i am having severe cramps associated with it. And i know i am not doing anything to suspect that other option as well lol:).

Also i love the sound of the ocean and rainfall so i have several small fountains but they are battery operated. i also light candles with them to get that relaxing feel i love it. but i do need to get the one that plugs in.

i also did buy the magnesium but i have not tried it because my private doctor told me not to take it until I get my MRI results which will be on march 18
337492 tn?1212462436
Oh!  I did not realize you had an MRI, results only 2 days away.  I hope your doctor is supportive in you taking it.  Alot of doc's these days do not believe in natural methods and want to pump us full of prescriptions.  It was recommended to me by my nurse practitioner and has been well recieved by all of the doctors I have come in contact with since then.  They even gave it to me when I was in the mental hospital because I requested it, and they had no problem with it.  I was relieved b/c w/o it I get bad migraines.  Did you know that it is very common for bipolar people to also be migrainers?  Most bipolar people have two neurological disorders and it seems that the second one is commonly migraines!  Yeah, get you a plug in noise maker, it makes a big difference.  I am sorry you are having such a hard time with everything and I hope you get it all straightened out soon!  Keep me posted on your results.  I hope everything is ok!
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.